Mudcat Café message #3641148 The Mudcat Café TM
Thread #142631   Message #3641148
Posted By: Nigel Paterson
11-Jul-14 - 05:50 AM
Thread Name: Jane's Rainbow: for all needing support & comfort
Subject: RE: Jane's Rainbow: for all needing support & comfort
Most fortunate of men am I that I should have your love & friendship. I'm overwhelmed, lost for words, but deeply grateful.
    Pete's right, the sight loss is normally a very gradual deterioration, often taking several years before one has to face up to things like quitting driving. My hearing loss seems determined to push ahead, regardless. The most recent audiogram showed moderate to severe loss over a wide range of frequencies, taking account of my music activities. Ageing plays it's part, but most of the damage has been caused by steroids. Three years of taking steroids (Prednisolone) for Polymyalgia Rheumatica has caused Type 2 Diabetes, Osteopenia & Fatty Liver Disease. For the sake of completeness,I may as well throw Dystonia & an Anxiety Disorder into the mix too, although I can't blame Prednisolone for them.
      
       I've been avoiding this sort of 'medical rant' for ages, but I'm mad as hell at the irreversible damage caused by the steroids. I can't hold it in any longer.
       With Love to you all, my Dear, Loyal Friends,
                                                                         Nigel.
                                                                         xxxx